Alert archive / Texas / Freeze Warnings in 2021
Freeze Warning 2, NWS San Angelo, TX
NWS San Angelo, TX issued this freeze warning at Nov 18, 2021, 3:03 AM CST for 19 counties in Texas. It took effect at Nov 19, 2021, 12:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2021, 3:03 AM CST (09:03 UTC)
- In effect from
- Nov 19, 2021, 12:00 AM CST
- Expired
- Nov 19, 2021, 8:00 AM CST
- In force
- 8 hr
- Issued by
- NWS San Angelo, TX
Counties Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The Dyess AFB radar (KDYX), 84 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.1 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2462 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
528 WWUS74 KSJT 180903 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 303 AM CST Thu Nov 18 2021 TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-154- 155-168-182100- /O.NEW.KSJT.FZ.W.0002.211119T0600Z-211119T1400Z/ Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-Haskell- Throckmorton-Jones-Shackelford-Taylor-Callahan-Coleman-Brown- McCulloch-San Saba-Menard- Including the cities of Gannon, Sweetwater, Broome, Sterling City, Robert Lee, Sanco, Silver, Bronte, Tennyson, Ballinger, Benoit, Hatchel, Rowena, Crews, Winters, Pumphrey, Barnhart, Arden, Mertzon, Sherwood, Carlsbad, San Angelo, Wall, Eden, Live Oak, Lowake, Irby, Haskell, Throckmorton, Woodson, Stamford, Stith, Anson, Funston, Truby, Tuxedo, Hamlin, Albany, Abilene, Clyde, Eula, Dudley, Baird, Cross Plains, Coleman, Echo, Fisk, Valera, Voss, Trickham, Brownwood, Indian Creek, Brady, Fife, Lohn, Rochelle, Voca, Chappel, Cherokee, Harkeyville, San Saba, Erna, Fort Mckavett, Hext, and Menard 303 AM CST Thu Nov 18 2021 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST FRIDAY... * WHAT...Widespread temperatures of 30-32 degrees expected. * WHERE...Portions of west central Texas, especially the Big Country and Concho Valley. * WHEN...From midnight tonight to 8 AM CST Friday. * IMPACTS...Frost and freeze conditions can harm crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions can harm crops and other sensitive vegetation. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
1 follow-up statement
142 WWUS74 KSJT 182100 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 300 PM CST Thu Nov 18 2021 TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-154- 155-168-191400- /O.CON.KSJT.FZ.W.0002.211119T0600Z-211119T1400Z/ Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-Haskell- Throckmorton-Jones-Shackelford-Taylor-Callahan-Coleman-Brown- McCulloch-San Saba-Menard- Including the cities of Gannon, Sweetwater, Broome, Sterling City, Robert Lee, Sanco, Silver, Bronte, Tennyson, Ballinger, Benoit, Hatchel, Rowena, Crews, Winters, Pumphrey, Barnhart, Arden, Mertzon, Sherwood, Carlsbad, San Angelo, Wall, Eden, Live Oak, Lowake, Irby, Haskell, Throckmorton, Woodson, Stamford, Stith, Anson, Funston, Truby, Tuxedo, Hamlin, Albany, Abilene, Clyde, Eula, Dudley, Baird, Cross Plains, Coleman, Echo, Fisk, Valera, Voss, Trickham, Brownwood, Indian Creek, Brady, Fife, Lohn, Rochelle, Voca, Chappel, Cherokee, Harkeyville, San Saba, Erna, Fort Mckavett, Hext, and Menard 300 PM CST Thu Nov 18 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST FRIDAY... * WHAT...Widespread temperatures of 28-32 degrees expected. * WHERE...Portions of West Central Texas, especially the Big Country and Concho Valley. * WHEN...From midnight tonight to 8 AM CST Friday. * IMPACTS...Frost and freeze conditions can harm crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this freeze warning went out at Nov 17, 10:45 PM CST, 4 hours 18 minutes earlier.
Area forecast discussion, Nov 17, 10:45 PM CST, 4 hours 18 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 1045 PM CST Wed Nov 17 2021 ...New AVIATION... .SHORT TERM... (This evening through Thursday) Issued at 105 PM CST Wed Nov 17 2021 Warm and breezy southerly flow earlier today has rapidly been transitioning to cool and gusty northerly flow this afternoon, as a cold front tracks through the region through tonight. Cooler overnight low temperatures in the mid 30s to mid 40s are expected, with Thursday's high temperatures only climbing into the upper 50s and lower 60s. Wind gusts up to roughly 30 mph can be expected to carry into this evening across much of the area, diminishing overnight, and picking back up Thursday late morning/early afternoon up to roughly 25 mph. && .LONG TERM... (Thursday night through next Wednesday) Issued at 207 PM CST Wed Nov 17 2021 Generally dry weather expected in the long term with a few cold fronts moving through the area, including today's. Thursday night will be one of the coldest nights of the next several as surface high pressure settles in, resulting in light and variable winds, dry surface air, and mostly clear skies. These factors will combine to create good radiational cooling, allowing lows to drop into the 30s Thursday night. A few of our valley locations, and other low lying areas could see lows near the freezing mark or colder. Zonal flow aloft from Friday into Saturday will allow temperatures to bounce back quickly, with highs Friday back in the upper 60s, and warming into the mid/upper 70s on Saturday. The next cold front will move into the area on Sunday. Currently, we have highs ranging from the mid 60s north of I-20 to the upper 80s along I-10. Current long range models are hinting that the front might move through faster, which would mean cooler highs for Sunday, but we'll update as we get closer and have more confidence in model solutions. That said, this will be another dry cold frontal passage, with cool temperatures Monday, followed by another warming trend Tuesday and Wednesday. && .AVIATION... (06Z TAFS) Issued at 1043 PM CST Wed Nov 17 2021 VFR conditions should remain in place through the remainder of the TAF period. Otherwise, breezy north winds will continue behind the recent cold front through much of the forecast period. && .PRELIMINARY POINT TEMPS/POPS... Abilene 75 41 59 34 / 0 0 0 0 San Angelo 80 42 60 34 / 0 0 0 0 Junction 80 45 61 34 / 0 5 5 0 Brownwood 81 43 61 31 / 0 0 0 0 Sweetwater 71 39 58 36 / 0 0 0 0 Ozona 76 43 59 35 / 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...TP LONG TERM....20 AVIATION...41
Hazardous weather outlook, Nov 17, 1:54 PM CST, 13 hours 9 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 154 PM CST Wed Nov 17 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-182000- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 154 PM CST Wed Nov 17 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.